Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Brownsville, TX

May 15, 2016Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 15, 2016, 3:10 PM CDT for Cameron County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2016, 3:10 PM CDT (20:10 UTC)
Expired
May 15, 2016, 3:45 PM CDT
In force
35 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 23 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

613 
WUUS54 KBRO 152010
SVRBRO
TXC061-152045-
/O.NEW.KBRO.SV.W.0040.160515T2010Z-160515T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT SUN MAY 15 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 345 PM CDT

* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAN PEDRO...
  OR OVER RANCHO VIEJO...MOVING NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
           MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS 
           AND TREES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LOS FRESNOS...RANCHO VIEJO...LOS INDIOS...RANGERVILLE...LA PALOMA...
  OLMITO...CAMERON PARK...DOWNTOWN BROWNSVILLE...BROWNSVILLE AND SAMS
  MEMORIAL STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2591 9753 2594 9755 2594 9758 2596 9758
      2596 9760 2599 9763 2600 9762 2601 9765
      2603 9764 2602 9765 2602 9767 2603 9766
      2603 9769 2602 9769 2604 9771 2602 9774
      2604 9777 2614 9774 2609 9742 2590 9748
TIME...MOT...LOC 2008Z 185DEG 13KT 2600 9757 

HAIL...1.00IN
WIND...<50MPH
 
$$

CASTILLO
1 follow-up statement
984 
WWUS54 KBRO 152036
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
336 PM CDT SUN MAY 15 2016

TXC061-152046-
/O.EXP.KBRO.SV.W.0040.000000T0000Z-160515T2045Z/
CAMERON TX-
336 PM CDT SUN MAY 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMERON COUNTY
WILL EXPIRE AT 345 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BROWNSVILLE .

LAT...LON 2591 9753 2594 9755 2594 9758 2596 9758
      2596 9760 2599 9763 2600 9762 2601 9765
      2603 9764 2602 9765 2602 9767 2603 9766
      2603 9769 2602 9769 2604 9771 2602 9774
      2604 9777 2614 9774 2609 9742 2590 9748
TIME...MOT...LOC 2033Z 185DEG 13KT 2600 9757 

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:25 PM CDT, 45 minutes earlier.

Area forecast discussion, May 15, 2:25 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
225 PM CDT SUN MAY 15 2016

.SHORT TERM /Tonight through Monday Night/...Convection got an early
start this morning thanks to a moist environment and a mid level
disturbance moving into the area. With widespread cloud cover and
weaker instability, general showers and storms are expected for the
rest of the afternoon. A strong storm is possible with small hail
and gusty winds. The bigger impact will be flooding and isolated
areas of flash flooding will be possible with slower moving and/or
training storms. Especially in areas that received heavy rainfall
yesterday.

Unsettled weather will continue for the next few days. Another round
of convection is slated for tonight and Monday as yet another
disturbance moves across the area. The HRRR and NAM keep showers and
storms going throughout much of the night then progress
eastward through the day Monday whereas the GFS weakens the
convection then reloads for Monday. Plan to keep POP chances in for
the entire night. Will keep atleast a chance for precipitation going
through Monday area wide. Monday night will be a drying out period
as weak shortwave ridging builds into the area.

.LONG TERM /Tuesday through Sunday/...Not much change in the
extended forecast from last grid package so here is the previous
discussion.

DEEP SOUTH TEXAS AND THE RGV WILL BE IN A GENERAL THUNDERSTORM
AREA MONDAY NIGHT. MOST OF THE ACTIVITY WILL BE CONCENTRATED NORTH
OF THE AREA BUT A FEW STORMS COULD DRIFT IN FROM THE WEST. THE
DRYLINE WILL EXTEND SOUTH INTO NORTH CENTRAL AND NORTH EAST
MEXICO, PROVIDING A FOCUS FOR STORMS TO FORM COMING OFF THE
MOUNTAINS AND THEN MOVE SOUTH AND EAST.

THE STAKES WILL INCREASE TUESDAY INTO TUESDAY NIGHT WITH THE CWA IN
A MARGINAL RISK. THE ACTIVITY WILL START IN THE LATE AFTERNOON IN
THE MEXICAN MOUNTAINS, WITH THE ADDED COMPLICATION OF A COLD FRONT
PUSHING INTO SOUTH CENTRAL TEXAS. POPS AND COVERAGE WILL INCREASE TO
SCATTERED TUESDAY NIGHT. THREATS WILL INCLUDE HAIL, STRONG GUSTY
WINDS, LIGHTNING, AND LOCALLY HEAVY DOWNPOURS

WEDNESDAY NIGHT INTO THURSDAY LOOKS LIKE IT WILL HOLD THE BIGGEST
THREAT AS THE COLD FRONT SAGS FARTHER SOUTH AND MID LEVEL ENERGY
MOVES FROM EAST TO WEST ALOFT OVER THE AREA. A SHORT WAVE TROUGH
WILL MOVE OVER THE DESERT SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY,
INDIRECTLY SUPPORTING CONVECTION FARTHER SOUTH. THE THREAT WILL
DIMINISH SOMEWHAT THURSDAY NIGHT INTO FRIDAY AS A SHORTWAVE TROUGH
OVER THE SOUTHWEST UNITED STATES EJECTS NORTHEAST INTO THE CENTRAL
PLAINS.

RAIN CHANCES WILL DECREASE FRIDAY NIGHT THROUGH THE WEEKEND AS MID
LEVEL RIDGING APPEARS TO BUILD OVER THE AREA. THROUGH THE FORECAST
WINDS WILL BE MAINLY SOUTHEAST WITH A MIX OF CLOUDS AND SUN AND NEAR
NORMAL HIGH AND LOW TEMPERATURES. THE GFS AND ECMWF PATTERN DO NOT
SEEM SIGNIFICANTLY DIFFERENT ON THE LARGE SCALE, BUT MODEL GUIDANCE
DOES SHOW DIFFERENCES IN POPS, WITH THE ECMWF BEING THE WETTER OF
THE TWO MODELS. BELIEVE THE SUPERBLEND CAPTURED THE FLAVOR OF THE
UPCOMING WEEK, UNSETTLED, WHILE PROVIDING A MINIMUM YET SUFFICIENT
AMOUNT OF POPS.

&&

.MARINE...Now through Monday night...A gradual increase in winds and
building of seas will occur along the Lower Texas Coast today
through tonight as high pressure over the Gulf of Mexico interacts
with strengthening thermal low pressure over neighboring Mexico.
Small Craft will likely need to Exercise Caution for the Gulf of
Mexico waters east of Padre Island tonight. Continued strong winds
and rough seas on Monday will likely result in additional Small
Craft Exercise Cautions for the Lower Texas coastal waters at a
minimum and Small Craft Advisory very possible.

TUESDAY THROUGH THURSDAY...SOUTHERN PLAINS LOW PRESSURE WILL
INTERACT WITH HIGHER PRESSURE IN THE GULF TO SUPPORT MODERATE TO
BREEZY SOUTHEAST WINDS AND MODERATE SEAS MONDAY NIGHT. EVEN AS
HIGH PRESSURE STARTS TO PUSH SOUTH THROUGH THE PLAINS EARLY IN THE
WEEK, LOWER PRESSURE WILL CONTINUE OVER NORTH CENTRAL MEXICO AND
WEST TEXAS, WITH HIGH PRESSURE OVER THE GULF, MAINTAINING THE
GRADIENT AND MODERATE SOUTHEAST WINDS AND SEAS. SEAS MAY BUILD
CLOSE TO SMALL CRAFT ADVISORY CRITERIA THURSDAY NIGHT WITH THE
HELP OF SOME SWELL FROM THE PROLONGED FETCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  87  77  88 /  40  50  10  10
BROWNSVILLE          75  87  77  90 /  40  50  10  10
HARLINGEN            74  91  77  93 /  50  50  10  10
MCALLEN              76  93  78  95 /  40  50  10  10
RIO GRANDE CITY      74  96  77  99 /  40  20  10  20
SOUTH PADRE ISLAND   76  82  78  83 /  40  50  10  10

&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

55/54/Billings
Hazardous weather outlook, May 15, 4:12 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 AM CDT SUN MAY 15 2016

TXZ248>257-161100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
412 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TODAY. ANY OF
THE STRONGER OR MORE SEVERE THUNDERSTORMS WILL HAVE THE ABILITY TO
PRODUCE LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL
...DAMAGING WINDS...AND FLASH FLOODING ARE POSSIBLE MONDAY AND
TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH MONDAY THROUGH
WEDNESDAY...AND AGAIN ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...AND FLASH
FLOODING SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-161100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
412 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST
MONDAY AND TUESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 15, 12:59 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1259 PM CDT SUN MAY 15 2016

TXZ254-255-151845-
INLAND WILLACY TX-INLAND CAMERON TX-
1259 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND
NORTHWESTERN CAMERON COUNTIES UNTIL 145 PM CDT...

AT 1259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOS INDIOS...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LA FERIA...SANTA ROSA...LYFORD...RIO HONDO...PALM
VALLEY...LOS INDIOS...LA PALOMA AND RANGERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2602 9767 2603 9766 2603 9769 2602 9769
      2604 9771 2602 9774 2603 9776 2605 9777
      2603 9778 2603 9779 2606 9780 2605 9781
      2606 9782 2605 9783 2605 9785 2642 9782
      2636 9752 2602 9764 2602 9765 2601 9764
TIME...MOT...LOC 1759Z 191DEG 20KT 2606 9775

CASTILLO
Special weather statement, May 15, 1:15 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
115 PM CDT SUN MAY 15 2016

TXZ251-254-151900-
INLAND WILLACY TX-KENEDY TX-
115 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES UNTIL 200 PM
CDT...

AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAYMONDVILLE POLICE DEPARTMENT...OR OVER RAYMONDVILLE...MOVING NORTH AT
10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LASARA...SAN PERLITA...RUDOLPH...RAYMONDVILLE POLICE
DEPARTMENT...RAYMONDVILLE FIRE STATION...YTURRIA...LASARA ELEMENTARY
SCHOOL...WILLAMAR AND RAYMONDVILLE HIGH SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2660 9752 2660 9753 2656 9753 2638 9756
      2646 9797 2653 9797 2654 9796 2655 9797
      2661 9796 2661 9797 2672 9797 2674 9749
TIME...MOT...LOC 1815Z 178DEG 11KT 2650 9775

CASTILLO
Special weather statement, May 15, 1:50 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
150 PM CDT SUN MAY 15 2016

TXZ250-151930-
BROOKS TX-
150 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROOKS COUNTY UNTIL
230 PM CDT...

AT 150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAMIREZ...OR 15 MILES WEST OF FALFURRIAS...MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BROOKS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2726 9827 2715 9833 2721 9849 2724 9849
      2724 9850 2725 9851 2727 9851
TIME...MOT...LOC 1850Z 200DEG 18KT 2726 9840

CASTILLO
Special weather statement, May 15, 2:00 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT SUN MAY 15 2016

TXZ253-151930-
HIDALGO TX-
200 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
230 PM CDT...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PENITAS TO 12 MILES SOUTHWEST OF HIDALGO
HIGH SCHOOL. MOVEMENT WAS EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MISSION...PHARR...SAN JUAN...HIDALGO...PALMVIEW...PENITAS...LA JOYA...
PALMHURST...NORTH MCALLEN AND SHARYLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2607 9813 2605 9815 2607 9818 2606 9819
      2607 9825 2610 9829 2612 9827 2612 9830
      2610 9830 2617 9834 2616 9839 2620 9844
      2622 9844 2622 9848 2620 9848 2623 9852
      2640 9824 2604 9807
TIME...MOT...LOC 1900Z 249DEG 18KT 2617 9847 2595 9837

CASTILLO
Special weather statement, May 15, 2:36 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 PM CDT SUN MAY 15 2016

TXZ253-152015-
HIDALGO TX-
236 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
315 PM CDT...

AT 235 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SAM FORDYCE ELEMENTARY SCHOOL TO GRANJERO.
MOVEMENT WAS NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EDINBURG...MISSION...PHARR...SAN JUAN...ALAMO...HIDALGO...PALMVIEW...
PENITAS...SULLIVAN CITY AND LA JOYA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2610 9829 2612 9827 2612 9830 2610 9830
      2617 9834 2616 9839 2620 9844 2622 9844
      2622 9848 2620 9848 2625 9855 2625 9856
      2624 9855 2624 9858 2654 9842 2622 9805
      2606 9820
TIME...MOT...LOC 1935Z 186DEG 23KT 2627 9852 2611 9833

CASTILLO
Special weather statement, May 15, 2:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CDT SUN MAY 15 2016

TXZ255-257-152030-
INLAND CAMERON TX-COASTAL CAMERON TX-
248 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON COUNTY UNTIL 330 PM
CDT...

AT 248 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF LOS INDIOS TO NEAR VILLA
NUEVA ELEMENTARY SCHOOL TO 6 MILES SOUTH OF VETERANS INTERNATIONAL
BRIDGE. MOVEMENT WAS NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...RIO HONDO...LOS
INDIOS...LAURELES...DOWNTOWN BROWNSVILLE...CAMERON PARK AND LA PALOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2589 9752 2603 9764 2605 9782 2627 9770
      2625 9728 2620 9730 2622 9727 2621 9728
      2624 9718 2621 9718 2613 9729 2614 9724
      2611 9730 2609 9722 2610 9721 2584 9737
TIME...MOT...LOC 1948Z 204DEG 28KT 2594 9780 2594 9758 2579 9749

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:54 AM CDTAreal Flood AdvisoryBROHidalgo96 min
May 15, 11:39 AM CDTSpecial Weather StatementBROHidalgo51 min
May 15, 11:50 AM CDTAreal Flood AdvisoryBROHidalgo85 min
May 15, 11:59 AM CDTSpecial Weather StatementBROStarr46 min
May 15, 12:19 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo86 min
May 15, 12:23 PM CDTSpecial Weather StatementBROKenedy52 min
May 15, 12:40 PM CDTSpecial Weather StatementBROJim Hogg35 min
May 15, 12:48 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr87 min
May 15, 12:59 PM CDTSpecial Weather StatementBROCameron46 min
May 15, 1:10 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Kenedy95 min
May 15, 1:15 PM CDTSpecial Weather StatementBROWillacy45 min
May 15, 1:33 PM CDTFlash Flood WarningBROCameron87 min
May 15, 1:40 PM CDTAreal Flood AdvisoryBROKenedy, Willacy95 min
May 15, 1:50 PM CDTSpecial Weather StatementBROBrooks40 min
May 15, 2:00 PM CDTSpecial Weather StatementBROHidalgo30 min
May 15, 2:24 PM CDTAreal Flood AdvisoryBROHidalgo96 min
May 15, 2:36 PM CDTSpecial Weather StatementBROHidalgo39 min
May 15, 2:48 PM CDTSpecial Weather StatementBROCameron42 min
May 15, 3:00 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy90 min
May 15, 3:16 PM CDTAreal Flood AdvisoryBROCameron89 min
May 15, 3:38 PM CDTSpecial Weather StatementBROCameron52 min
May 15, 3:55 PM CDTSpecial Marine WarningBRO65 min
May 15, 4:05 PM CDTSpecial Weather StatementBROWillacy40 min
May 15, 4:53 PM CDTSpecial Marine WarningBRO112 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.